MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA 5F TL MAX BARRIER PLUS KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA 5F TL MAX BARRIER PLUS KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number S1385108D3
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a burred guidewire was confirmed; however, the root cause was not identified.The product returned for evaluation was one 0.018¿ x 50cm nitinol guidewire.The sample was received in its plastic hoop.Usage residues were observed in the coil region.Slight curved shape memory was observed in the coil region.The proximal end of the coil wire was peeled away from the core wire and protruded from the wire shaft.Microscopic inspection of the wire confirmed that coil wire was peeled away from the core wire at the coil/core transition.The reported guidewire roughness was caused by the dislocation of the coil wire at the transition; however, the cause of the dislocation was not identified.Consequently this complaint is confirmed as ¿cause unknown¿ at this time.Potential contributing factors include wire manipulation prior to or during attempted use.A lot history review (lhr) of reez3387 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported guidewire got hung up on removal-customer states that it feels like there's a burr in the wire.No other information was provided.06/24/2021: the proximal end of the coil wire was peeled away from the core wire and protruded from the wire shaft.

Brand Name
POWERPICC PROVENA 5F TL MAX BARRIER PLUS KIT
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key12184332
Report Number3006260740-2021-02821
Device Sequence Number4425034
Product Code LJS
UDI-Device Identifier00801741154966
UDI-Public(01)00801741154966
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K053501
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberS1385108D3
Device Catalogue NumberS1385108D3
Device Lot NumberREEZ3387
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/24/2021
Initial Report FDA Received Date07/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;